MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION ULTRA SHORT WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY FUSION ULTRA SHORT WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G31910
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product was returned in an open pouch from lot number w4041055.The label matches the product returned.Our evaluation of the product determined that there was coating damage to the device.Bare core wire was present approximately 5.5 cm to 6.0 cm, 152.8 cm to 153.1 cm, 153.5 cm to 154.8 cm, 161.0 cm to 161.6 cm, and 162.8 cm to 163.0 cm from the distal end.A section of the coating approximately 0.2 cm long was frayed and hanging from the wire guide, with the coating attached at approximately 5.8 cm from the distal end.A section of the coating approximately 0.3 cm long was frayed and hanging from the wire guide with the coating attached at approximately 151.1 cm from the distal end.A section of the coating approximately 0.9 cm long was frayed and hanging from the wire guide with the coating attached at approximately 155.1 cm and 156.0 cm from the distal end.A section of the coating approximately 0.6 cm long was frayed and hanging from the wire guide, with the coating attached at approximately 161.0 cm and 161.6 cm from the distal end.The wire guide coating was damaged approximately 152.5 cm to 152.8 cm from the distal end, however no bare core wire was present.The wire guide covering felt rough approximately 20.8 cm to 21.4 cm, 160.2 cm to 160.6 cm, and 184.8 cm to 185.6 cm from the distal end.The wire guide covering was bent approximately 18 cm to 26 cm and 160 cm to 167 cm from the distal end.Due to the condition of the returned device, it cannot be determined if any sections of the coating were missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion ultra short wire guides are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook fusion ultra short wire guide.A complaint form for multiple devices was received 05/08/2019 with a cook fusion ultra short wire guide listed.There was no description provided for this device, therefore there was no reportable information at that time.A cook fusion ultra short wire guide was received for evaluation on 05/13/2019 and found to have coating damage at 5 - 6.2 cm with the core wire exposed.There was no complaint reported on the returned wire guide; however, the wire guide was returned with a bag of multiple other devices.The description of event for the related devices [different reference part numbers] states that the "coating in some cases loosens and possibly makes entry difficult [coating damage], for example during stent introduction." the related mdrs were reported under 1037905-2019-00220 and 1037905-2019-00221.A section of the device did not remain inside the patients body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to these occurrences.

Brand Name
FUSION ULTRA SHORT WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8666725
Report Number1037905-2019-00306
Device Sequence Number11288438
Product Code OCY
UDI-Device Identifier00827002319103
UDI-Public(01)00827002319103(17)210315(10)W4041055
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Model NumberG31910
Device Catalogue NumberFSW-35
Device Lot NumberW4041055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL